Houston Methodist. Leading Medicine

Shoulder FAQ

Question:

My doctor has me trying nitroglycerin patches for a chronic shoulder tendon problem I'm having. The only problem is I get throbbing headaches. I don't want to stop the treatment. What can I do about the headaches?

Answer:

You should check with your doctor about this problem. Sometimes the patches can be cut down smaller to apply less drug dosage. In some cases headache medication can be taken. For some patients the headaches get less over time so they decide to wait it out.

Pay attention to any other side effects you may be having. Nitroglycerin can also cause dizziness, weakness, and skin rash. The doctor will need to know about any of these as well.

Justin A. Paolini, MBBS, PhD, et al. Topical Glyceryl Trinitrate Application in the Treatment of Chronic Supraspinatus Tendinopathy. In The American Journal of Sports Medicine. June 2005. Vol. 33. No. 6. Pp. 806-813.

*Disclaimer:* The information contained herein is compiled from a variety of sources. It may not be complete or timely. It does not cover all diseases, physical conditions, ailments or treatments. The information should NOT be used in place of visit with your healthcare provider, nor should you disregard the advice of your health care provider because of any information you read in this topic.
All content provided by eORTHOPOD® is a registered trademark of Medical Multimedia Group, L.L.C.. Content is the sole property of Medical Multimedia Group, LLC and used herein by permission.

Our Specialties

Where Does It Hurt?

Our Locations

  Follow Us

Follow us on Facebook Follow us on YouTube
Follow us on Twitter